# SDR FFS2003F00020

- Difficulty date: September 12, 2003
- Submitted: October 1, 2003
- Operation: Air carrier
- Aircraft: N4112K
- Make and model: Piper PA-31-350
- Aircraft serial: 318353006
- Engine: Lyc TIO540*
- System (JASC): 6122 · Propeller Governor
- Part: Spool
- Part number: B3166
- Condition: Broken
- Location: Prop Governor
- Component: Governor, Hartzl
- Component part number: F624Z
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE OVERSPEED DUE TO INTERNAL FAILURE OF THE PROPELLER GOVERNOR.  SPOOL B-3166 SEPARATED FROM SPOOL EXTENSION A-3167, CAUSING GOVERNOR TO ACT AS IF IN AN UNDERSPEED CONDITION, SENDING BOOST OIL PRESSURE TO FORCE PROPELLER TO LOW PITCH.  SEPARATION MAY HAVE BEEN CAUSED BY LOSS OF SPRING PIN B61320250.
